Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 32, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Mar 4, 2016, 7:48 PM EST. It was in force for 24 min.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2016, 7:48 PM EST (00:48 UTC)
- Expired
- Mar 4, 2016, 8:12 PM EST
- In force
- 24 min
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
457 WHUS72 KMHX 050048 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 748 PM EST FRI MAR 4 2016 ...DIMINISHING WINDS... .HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTHWEST OVERNIGHT. THE HIGH WILL MOVE OFF THE COAST SATURDAY. SEAS WILL REMAIN ELEVATED INTO THE WEEKEND. AMZ131-050300- /O.NEW.KMHX.SC.Y.0032.160305T0048Z-160305T0300Z/ ALLIGATOR RIVER- 748 PM EST FRI MAR 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS...NORTH 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...AROUND 1 FOOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-051300- /O.EXB.KMHX.SC.Y.0031.000000T0000Z-160306T0200Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 748 PM EST FRI MAR 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST SATURDAY. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...7 TO 12 FEET. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-051300- /O.EXB.KMHX.SC.Y.0031.000000T0000Z-160307T0900Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 748 PM EST FRI MAR 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...7 TO 12 FEET. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-135-050300- /O.CON.KMHX.SC.Y.0031.000000T0000Z-160305T0300Z/ ALBEMARLE SOUND-PAMLICO SOUND- 748 PM EST FRI MAR 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-050900- /O.CON.KMHX.SC.Y.0031.000000T0000Z-160305T0900Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 748 PM EST FRI MAR 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
398 WHUS72 KMHX 050112 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 812 PM EST FRI MAR 4 2016 ...DIMINISHING WINDS... .HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTHWEST OVERNIGHT. THE HIGH WILL MOVE OFF THE COAST SATURDAY. SEAS WILL REMAIN ELEVATED INTO THE WEEKEND. AMZ131-050215- /O.CAN.KMHX.SC.Y.0032.000000T0000Z-160305T0300Z/ ALLIGATOR RIVER- 812 PM EST FRI MAR 4 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW 25 KNOTS SO THE ADVISORY HAS BEEN CANCELLED. $$ AMZ130-135-050300- /O.CON.KMHX.SC.Y.0031.000000T0000Z-160305T0300Z/ ALBEMARLE SOUND-PAMLICO SOUND- 812 PM EST FRI MAR 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-050900- /O.CON.KMHX.SC.Y.0031.000000T0000Z-160305T0900Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 812 PM EST FRI MAR 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-051315- /O.CON.KMHX.SC.Y.0031.000000T0000Z-160306T0200Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 812 PM EST FRI MAR 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST SATURDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...7 TO 12 FEET. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-051315- /O.CON.KMHX.SC.Y.0031.000000T0000Z-160307T0900Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 812 PM EST FRI MAR 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...7 TO 12 FEET. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 7:08 PM EST, 40 minutes earlier.
Area forecast discussion, Mar 4, 7:08 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
708 PM EST FRI MAR 4 2016
.SYNOPSIS...
LOW PRESSURE WILL PULL AWAY FROM THE REGION TONIGHT WHILE HIGH
PRESSURE BUILDS IN ON SATURDAY. WEAK LOW PRESSURE WILL CROSS LATE
SATURDAY NIGHT AND SUNDAY. HIGH PRESSURE WILL BUILD OVER THE
REGION SUNDAY NIGHT AND MONDAY THEN CENTER OFFSHORE AND DOMINATE
THROUGH LATE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 7 PM FRI...MOSTLY CLEAR AT PRESENT WITH ONLY SCATTERED
CIRRUS OVERNIGHT. CURRENT FORECAST IN GOOD SHAPE. DRY AIR WILL
CONTINUE TO FILTER INTO E NC SETTING THE STAGE FOR A COOL
OVERNIGHT. CLEARING SKIES AND CALM WINDS ALLOW FOR GOOD
RADIATIONAL COOLING WITH LOWS IN THE LOW 30S ALL AREAS EXCEPT THE
BEACHES...WHERE MID/UPR 30S EXPECTED.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
AS OF 313 PM FRI...SFC HIGH PRES WILL TRAVERSE THROUGH E NC WITH
LIGHT/VARIABLE WINDS. INC MID/HIGH CLOUDS ALREADY WILL BEGIN
STREAMING INTO THE AREA AHEAD OF CLIPPER TYPE SHORT WAVE. HIGH
TEMPS SLIGHTLY BELOW CLIMO WITH MID 50S INLAND TO UPPER 40S OBX.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 300 PM FRIDAY...MODELS REMAIN IN GOOD AGREEMENT THROUGH
MOST OF PERIOD WITH WEAK CLIPPER SYSTEM AFFECTING AREA SAT NIGHT
INTO EARLY SUNDAY...THEN RIDGING SFC AND ALOFT WILL RESULT IN
TEMPS 10-20 DEG ABOVE NORMAL FOR MID TO LATE NEXT WEEK.
SATURDAY NIGHT AND SUNDAY...ANOTHER SHORTWAVE AND ASSOC WEAK SFC
LOW WILL CROSS THE REGION LATER SAT NIGHT AND EARLY SUN. NAM AND
GFS ARE PATCHY WITH QPF WHILE ECMWF REMAINS CONSISTENT WITH WDSPRD
LIGHT AMOUNTS (LESS THAN 0.10 INCH). WILL STICK WITH LIKELY POPS
FOR SAT NIGHT WITH MOST AREAS EXPECTED TO RECEIVE SOME LIGHT
RAIN. PCPN TAPERING OFF QUICKLY SUN MORNING WITH DECREASING CLOUDS
IN AFTN. BLEND OF GFS AND ECM MOS IN AGREEMENT WITH PREVIOUS FCST
FOR MIN TEMPS 36-40 AND HIGHS SUNDAY AROUND 50 NE TO NEAR 60 SW.
TUESDAY THROUGH THURSDAY...A STRONG UPPER RIDGE IS FORECAST TO
BUILD OVER THE EASTERN US THROUGH AT LEAST THE MIDDLE OF NEXT WEEK
PRODUCING AN EXTENDED PERIOD OF WARM/DRY WEATHER. INLAND HIGH
TEMPS MON WILL REACH 60-65, THEN EXPECT 70-75 TUE, MID 70S WED
AND NEAR 80 THU. SW WINDS ACROSS COLD NEAR SHORE WATERS WILL KEEP
HIGH TEMPS 10-15 DEGS COOLER FOR COASTAL SECTIONS FROM MAINLY
BOGUE BANKS N ALONG OBX.
FRIDAY...SOME MODEL INDICATIONS THAT RIDGE WILL BEGIN TO BREAK
DOWN END OF WEEK...ALLOWING BACKDOOR FRONT TO PUSH IN. ECMWF
BRINGS FRONT IN FRI AFTN WHILE GFS HOLDS OFF UNTIL FRI NIGHT. WENT
WITH MODEL BLEND AND SLIGHT CHC POPS DURING THE DAY. KEPT TEMPS
WELL ABOVE NORMAL...BUT A FEW DEGS COOLER THAN ON THURSDAY.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH 18Z SATURDAY/...
AS OF 7 PM FRI...VFR AT ALL 4 TAF SITES. WINDS HAVE DROPPED TO
QUICKLY AS HIGH PRESSURE BUILDS IN. ONLY CLOUDS WILL BE SCATTERED
CIRRUS OVERNIGHT AND SATURDAY. THE CALM TO LIGHT WINDS AND CLEAR
SKIES MAY LEAD TO SOME RADIATION BR/FG AT KPGV LATE AND MENTIONED
A TEMPO FOR HERE.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 300 PM FRIDAY...BRIEF PERIOD OF SUB-VFR CONDITIONS PSBL WTIH
PTCHY LIGHT RAIN LATE SAT NIGHT AND EARLY SUNDAY. VFR CONDITIONS
SHOULD DEVELOP SUNDAY AFTERNOON AND PERSIST THROUGH MID WEEK AS
HIGH PRESSURE BUILDS OVER THE AREA...THEN EXTENDS OVER AREA FROM
S-SE.
&&
.MARINE...
SHOT TERM /THROUGH TONIGHT/...
AS OF 7 PM FRI...WINDS ARE STILL GUSTING IN THE MID 20S AT THE
ALLIGATOR RIVER BRIDGE SO WILL EXTEND THE SMALL CRAFT ADVISORY FOR
THE ALLIGATOR RIVER UNTIL 10 PM WHEN THE ADJACENT ALBEMARLE SOUND
ADVISORY ENDS. WILL LET THE GALE EXPIRE FOR THE COASTAL WATERS
FROM CURRITUCK BEACH TO OCRACOKE. WILL REPLACE WITH SMALL CRAFT
ADVISORIES...ENDING SATURDAY EVENING NORTH OF OREGON INLET AND
EARLY MONDAY MORNING FROM OREGON INLET TO OCRACOKE. NO OTHER
CHANGES MADE.
PREV DISC...THE TREND WILL BE FOR DIMINISHING WINDS ALL NIGHT
WITH 10-15 KT EXPECTED BY LATE TONIGHT/EARLY SAT MORNING. WINDS
CONTINUE TO DIMINISH AND VEER NE TO E AND THEN SE ON SATURDAY AS
HIGH PRES TRAVERSES THROUGH THE AREA.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY...
AS OF 300 PM FRIDAY...MODELS HAVE BACKED OFF SOMEWHAT ON STRONGER
NRLY WINDS LATE SUNDAY WITH DEVELOPING LOW PRES EXPECTED TO BE
FARTHER OFFSHORE...THUS ADJUSTED FCST TO REFLECT WITH SPEEDS 15-20
KT SUN AFTN AND EVENING.
HIGH PRES BUILD ACROSS AREA WILL RESULT IN LIGHT AND VRBL
CONDITONS MONDAY...THEN HIGH WILL EXTEND OVER AREA FROM S-SE REST
OF PERIOD WITH SW-W WINDS 10-15 KT TUE AND PSBLY INCREASING TO
15-20 KT WED.
SEAS WILL DIMINISH BELOW 6 FT NRN WATERS SAT EVENING...BUT THEN
BUILD TO 5-7 FT AGAIN LATE SUNDAY WITH INCREASING NRLY WINDS.
HEIGHTS SUBSIDING TO 2-3 FT MON WITH LIGHT WINDS...BUT LIKELY
BUILDING BACK TO 4-5 FT OUTER NRN WATERS LATE TUE-WED.
&&
.TIDES/COASTAL FLOODING...
AS OF 313 PM FRI...WILL EXPIRE COASTAL FLOOD ADV AS CALLS TO DARE
COUNTY INDICATE NO ISSUES WITH COASTAL FLOODING...IN ADDITION TO
TIDE GAGUES LESS THAN 2 FT ABOVE NORMAL. WILL CONTINUE HIGH SURF
ADV THROUGH THE OVERNIGHT HIGH TIDE CYCLE AS LARGE WAVES STILL
BATTERING NORTH OF OREGON INLET.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 7 AM EST SATURDAY FOR NCZ103.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR AMZ130-
131-135.
SMALL CRAFT ADVISORY UNTIL 4 AM EST SATURDAY FOR AMZ156-158.
&&
SYNOPSIS...TL
NEAR TERM...HSA/TL
SHORT TERM...TL
LONG TERM...JBM
AVIATION...HSA/TL/JBM
MARINE...HSA/TL/JBM
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Mar 4, 3:21 PM EST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 321 PM EST FRI MAR 4 2016 NCZ103-052030- OUTER BANKS DARE- 321 PM EST FRI MAR 4 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>095-098-104-052030- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS HYDE- 321 PM EST FRI MAR 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.